Alert archive / Missouri / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 313, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 7, 2024, 4:03 PM CDT for Lewis County, Missouri. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2024, 4:03 PM CDT (21:03 UTC)
- Expired
- Jul 7, 2024, 4:45 PM CDT
- In force
- 42 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lewis County, MO
The radar
The St Louis radar (KLSX), 177 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 4:30 PM CDT | TSTM WND GST 55 | 1 Wsw Canton, MO | 50 to 55 mph wind reported out of the west. |
| Jul 7, 4:30 PM CDT | HAIL 0.7 | 1 Wsw Canton, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 406 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
684
WUUS53 KLSX 072103
SVRLSX
MOC111-072145-
/O.NEW.KLSX.SV.W.0313.240707T2103Z-240707T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
403 PM CDT Sun Jul 7 2024
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Lewis County in northeastern Missouri...
* Until 445 PM CDT.
* At 402 PM CDT, a severe thunderstorm was located near Steffenville,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Canton, La Grange, La Belle, Lewistown, Ewing, Steffenville, and
Monticello.
This also includes Wakonda State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4025 9150 4020 9150 4018 9151 4012 9151
4006 9149 4003 9150 4000 9147 3995 9192
3995 9195 4018 9195 4025 9158
TIME...MOT...LOC 2102Z 249DEG 21KT 4002 9185
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
192 follow-up statements
957
WWUS53 KLSX 072113
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
413 PM CDT Sun Jul 7 2024
MOC111-072145-
/O.CON.KLSX.SV.W.0313.000000T0000Z-240707T2145Z/
Lewis MO-
413 PM CDT Sun Jul 7 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CENTRAL LEWIS COUNTY...
At 413 PM CDT, a severe thunderstorm was located over Ewing, moving
east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Canton, La Grange, Lewistown, Ewing, and Monticello.
This also includes Wakonda State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4025 9150 4020 9150 4018 9151 4012 9151
4006 9149 4003 9150 4000 9147 3996 9184
4021 9180 4025 9158
TIME...MOT...LOC 2113Z 258DEG 24KT 4004 9173
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
19719
WWUS53 KLSX 072122
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
422 PM CDT Sun Jul 7 2024
MOC111-072145-
/O.CON.KLSX.SV.W.0313.000000T0000Z-240707T2145Z/
Lewis MO-
422 PM CDT Sun Jul 7 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR EASTERN LEWIS COUNTY...
At 422 PM CDT, a severe thunderstorm was located near Ewing, moving
east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Canton, La Grange, Ewing, and Monticello.
This also includes Wakonda State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4025 9150 4020 9150 4018 9151 4012 9151
4006 9149 4003 9150 4000 9147 3997 9175
4023 9171 4025 9158
TIME...MOT...LOC 2122Z 249DEG 21KT 4006 9166
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 4:00 PM CDT, 3 minutes earlier. Its key messages:
- Scattered to numerous showers and thunderstorms will impact the area, expanding eastward across the CWA tonight through Monday.
- An isolated strong-severe storm is possible into early evening across parts of northeast Missouri and west-central Illinois, and across southeast Missouri and southern Illinois on Monday afternoon.
- The remnant circulation of Tropical Cyclone Beryl is expected to track across southeast Missouri and southern Illinois on Tuesday and Tuesday evening. There remains some uncertainty in the exact track, but a swath of heavy rain from 2-4 inches will likely accompany the track which could pose flooding concerns.
Area forecast discussion, Jul 7, 4:00 PM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 400 PM CDT Sun Jul 7 2024 .KEY MESSAGES... - Scattered to numerous showers and thunderstorms will impact the area, expanding eastward across the CWA tonight through Monday. - An isolated strong-severe storm is possible into early evening across parts of northeast Missouri and west-central Illinois, and across southeast Missouri and southern Illinois on Monday afternoon. - The remnant circulation of Tropical Cyclone Beryl is expected to track across southeast Missouri and southern Illinois on Tuesday and Tuesday evening. There remains some uncertainty in the exact track, but a swath of heavy rain from 2-4 inches will likely accompany the track which could pose flooding concerns. && .SHORT TERM... (Through Monday Afternoon) Issued at 238 PM CDT Sun Jul 7 2024 A series of vort maxes across western MO along with a weak boundary in western MO have already lead to the development of showers and thunderstorms from northeast through west-central MO this afternoon. There is some pretty decent instability ahead of the storms into northeast MO and this along with effective shear of 25-30 kts could result in a few strong to severe storms into early evening with one inch hail and damaging winds the main threat. Otherwise these vorticity maxima along with an increasing southwesterly LLJ and the advancing boundary should lead to scattered to numerous showers and storms impacting primarily northeast and central MO and west-central IL tonight. The upstream longwave trof is forecast to steadily deepen and progress eastward on Monday with additional disturbances in the flow aloft and the aforementioned boundary providing the impetus for scattered to numerous showers and thunderstorms. The exact convective trends are a bit unclear but there should be some combination of ongoing activity in the morning and then newer development across east-central and southeast MO and southern IL in the afternoon where the best instability will reside. Isolated strong to severe storms would be possible with the afternoon storms and this has been supported by a few of the CAMS. Glass && .LONG TERM... (Monday Night through Next Sunday) Issued at 238 PM CDT Sun Jul 7 2024 The latest guidance shows the southern portion of the progressive upper trof will have a greater interaction with TC Beryl and will be deeper, leading to a more northward track following the recurvature. The latest NHC forecast along with latest superensemble track guidance suggests the center of the remnant circulation will track across southeast MO and southern IL Tuesday and Tuesday night. Rain will spread into southeast MO and southern IL late Monday night associated with the initial surge of mid-high level moisture and the interaction with an ULJ to the north. Present indications are a band of locally heavy rain, 2-4 inches, will accompany the remnants of Beryl as it tracks through the CWA. At this time and given the current track, it appears this band will be centered through southeast and east-central MO and southwest IL. If there is favorable overlap where we saw heavy rain in early July across eastern MO and southwest IL where soil moisture is high, then there could be some flash flood concerns. The additional rainfall will certainly add to the mainstem river flooding and potentially produce river flooding in smaller basins south of St. Louis. Depending on the exact low track and timing, there could be tornado threat across parts of southeast MO and southern IL closer to the low but this is highly conditional on the low track. After the remnant low exits to the east-northeast on Wednesday it appears that all-in-all we should see a tranquil period. We might see an isolated diurnal thunderstorm across parts of the area on Thursday afternoon, but it looks predominately dry heading late week into next weekend. Temperatures on Tuesday will be well below normal due to clouds and rain, but rising heights late week into the weekend signal a return to more summer-like heat with highs in the 90s. Glass && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1237 PM CDT Sun Jul 7 2024 For KCOU, KJEF, and KUIN: Scattered showers and thunderstorms will continue to develop across western MO this afternoon, and eventually develop or move into central and northeast MO by late afternoon and into the evening. This has prompted VCTS at KJEF, KCOU, and KUIN generally within the 00-03/04z time frame, and if there is a direct terminal impact then flight conditions will be reduced and gusty winds will be possible as well. After around 04z, there will be potential for showers into the overnight hours impacting these same terminals, and then some MVFR stratus on Monday morning. For KSTL, KSUS, and KCPS: At this time, the St. Louis region terminals are expected to be VFR and remain east of the shower and thunderstorm activity through tonight. Showers and maybe evening a thunderstorm will be possible after 14-15z Monday however confidence is low, hence at this time only VCSH has been mentioned. Glass && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 7, 3:59 AM CDT, 12 hours 4 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 359 AM CDT Sun Jul 7 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-080900- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 359 AM CDT Sun Jul 7 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance of thunderstorms across portions of central, northeast Missouri, as well as west central Illinois this afternoon through tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance of thunderstorms across the region Monday through Wednesday afternoon. There is a small chance of thunderstorms again Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Byrd
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 9:19 PM CDT | River Flood Warning | LSX | Pike | 21 days |
| Jul 6, 9:19 PM CDT | River Flood Warning | LSX | Pike | 21 days |
| Jul 7, 2:11 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 49 min |
| Jul 7, 2:47 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 43 min |
| Jul 7, 2:52 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 53 min |
| Jul 7, 4:02 PM CDT | Areal Flood Advisory | LSX | Knox, Lewis | 118 min |
| Jul 7, 4:31 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.